Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 151, NWS Mobile, AL

June 11, 2008Monroe County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 11, 2008, 3:03 PM CDT for Monroe County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2008, 3:03 PM CDT (20:03 UTC)
Expired
Jun 11, 2008, 3:30 PM CDT
In force
27 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Monroe County, AL

The radar

The Mobile radar (KMOB), 121 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
411 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 112003
SVRMOB
ALC099-112030-
/O.NEW.KMOB.SV.W.0151.080611T2003Z-080611T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
303 PM CDT WED JUN 11 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF MONROEVILLE...

* UNTIL 330 PM CDT

* AT 259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EXCEL...OR ABOUT 7 MILES SOUTH OF MONROEVILLE...AND MOVING
  NORTHWEST AT 7 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EXCEL BY 310 PM CDT...
  FRISCO CITY AND MONROEVILLE BY 330 PM CDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3147 8742 3153 8733 3146 8723 3138 8732
      3140 8739
TIME...MOT...LOC 2003Z 141DEG 6KT 3143 8732

$$
1 follow-up statement
000 
WWUS54 KMOB 112027
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
326 PM CDT WED JUN 11 2008

ALC099-112035-
/O.EXP.KMOB.SV.W.0151.000000T0000Z-080611T2030Z/
MONROE AL-
326 PM CDT WED JUN 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONROE COUNTY WILL BE 
ALLOWED TO EXPIRE AT 330 PM CDT...

THE THUNDERSTORM JUST SOUTH OF MONROEVILLE THAT PROMPTED THE SEVERE 
THUNDERSTORM WARNING IS WEAKENING BELOW SEVERE LIMITS...BUT STILL 
LIKELY PRODUCING GUSTY WINDS AROUND 35 MPH...IN ADDITION TO FREQUENT 
LIGHTNING AND LOCALLY HEAVY RAINS.  

LAT...LON 3147 8742 3153 8733 3146 8723 3138 8732
      3140 8739
TIME...MOT...LOC 2025Z 141DEG 6KT 3146 8735

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:15 AM CDT, 10 hours 48 minutes earlier.

Area forecast discussion, Jun 11, 4:15 AM CDT, 10 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
415 AM CDT WED JUN 11 2008

.SHORT TERM...(TODAY AND TONIGHT)...LITTLE CHANGE IN TODAYS SYNOPTIC
PATTERN FROM 24 HOURS AGO. WEAK SURFACE HIGH PRESSURE WITH A WEAK H5
LOW OVERHEAD...MORE LIKE THE COL AREA IN BETWEEN TWO UPPER HIGHS.
SOME COASTAL SHOWERS AND ISOLATED THUNDERSTORMS ROAMING EAST ACROSS
THE COASTAL WATERS AND OCCASIONALLY JUST TAPPING THE BEACH EARLY
THIS MORNING WILL DEVELOP INLAND AS THE MORNING HEATS UP. AS
EXPECTED YESTERDAY...HAD SOME LOCALLY HEAVY RAIN AND FEROCIOUS
LIGHTNING ON TUESDAY AND WILL HAVE SIMILAR CONDITIONS TODAY. SOME OF
THE SPOTS THAT RECEIVED A THUNDERSTORM TUESDAY MAY GET ANOTHER ONE
TODAY OR THEY MAY NOT...THATS THE NATURE OF SUMMER CONVECTION. DO
THINK THAT DEVELOPMENT WILL START ALONG INTERSTATE 10 JUST BEFORE
NOON AND THEN DRIFT NORTH DURING THE AFTERNOON.  /11

THIS AFTERNOONS WET MICROBURST RISK...MODERATE

.LONG TERM...(THURSDAY THROUGH TUESDAY)...ABUNDANT DEEP LAYER
MOISTURE ALONG WITH A TUTT LOW OVER NORTHERN FLORIDA AND WEAK TROUGH
IN THE AREA WILL AGAIN LEAD TO ACTIVE CONVECTION ALONG THE SEABREEZE
ON THURSDAY. RAIN CHANCES CONTINUE TO INCREASE LATE IN THE WEEK INTO
THE WEEKEND AS A TROUGH MOVES TOWARD THE EAST COAST FRIDAY INTO
SATURDAY AND PW VALUES CLIMB ABOVE 2 INCHES. THIS WILL SEND A WEAK
COLD FRONT SOUTHWARD INTO THE AREA ON SATURDAY LEADING TO AN
ADDITIONAL FOCUS FOR SHOWERS AND THUNDERSTORMS. CLOUDS AND
PRECIPITATION WILL CONTINUE TO HOLD TEMPS DOWN TO NEAR OR SLIGHTLY
BELOW CLIMATOLOGY. THE UPPER TROUGH IS FORECAST TO AMPLIFY DOWN THE
EAST COAST DURING THE FIRST PART OF NEXT WEEK SENDING THE COLD FRONT
THROUGH THE REGION. IF THIS WERE TO OCCUR...A DRIER AIRMASS WOULD
FILTER INTO THE AREA ON MONDAY AND TUESDAY KNOCKING POPS BACK DOWN
BELOW CLIMO AND ALLOWING TEMPS TO WARM TO ABOVE NORMAL. THIS BEARS
WATCHING...CONSIDERING THE TIME OF YEAR...AS IT IS RARE TO GET A
FRONT COMPLETELY THROUGH THE SOUTHEAST IN JUNE. /13

&&

.MARINE...A SURFACE RIDGE WILL REMAIN ACROSS THE MARINE AREA INTO
FRIDAY THEN A PIECE OF THE RIDGE BREAKS OFF AND A WEAK HIGH PRESSURE
CENTER IS LEFT OVER THE NORTHERN GULF OF MEXICO. THE MOSTLY SOUTH
AND SOUTHEAST WINDS THE REMAINDER OF THIS WEEK WILL BECOME NORTH AND
NORTHWEST ON THE WEEKEND AS THE HIGH PRESSURE DEVELOPS. WILL STILL
LIKELY BE AN AFTERNOON SEA BREEZE NEAR THE COAST ON THE WEEKEND. A
CONTINUATION OF LATE NIGHT AND MORNING SHOWERS AND THUNDERSTORMS
OVER THE MARINE AREA. SEAS GENERALLY 1 TO 3 FEET BUT LOCALLY HIGHER
IN AND NEAR THUNDERSTORMS. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      88  71  89  72 /  50  20  40  20
PENSACOLA   88  74  87  74 /  50  20  50  20
DESTIN      87  75  88  76 /  50  20  50  20
EVERGREEN   89  69  90  70 /  50  20  50  20
WAYNESBORO  89  69  91  70 /  40  10  50  20
CAMDEN      89  69  91  71 /  40  10  50  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

11.DF
13.JC
Hazardous weather outlook, Jun 11, 1:05 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
105 PM CDT WED JUN 11 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-121200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
105 PM CDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND INLAND SOUTHEAST
MISSISSIPPI. THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...REST OF TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE SEABREEZE AND MOVE
INLAND ACROSS THE REGION THROUGH THE REMAINDER OF THE AFTERNOON AND
EARLY EVENING HOURS.  ISOALTED STRONGER THUNDERSTORMS WILL DEVELOP
PERIODICALLY...WITH SUDDEN WIND GUSTS AROUND 45 MPH...FREQUENT
LIGHTNING STRIKES...HEAVY RAINS...AND SMALL HAIL BEING THE PRIMARY
HAZARD.  AN ISOLATED SEVERE THUNDERSTORM WITH DAMAGING WINDS TO
NEAR 60 MPH AND HAIL TO NICKEL SIZE WILL BE POSSIBLE IN THE MID TO
LATE AFTERNOON HOURS.

THE THUNDERSTORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY DURING
THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE MORE NUMEROUS
FRIDAY AND SATURDAY AFTERNOONS.  A FEW STORMS WILL BE CAPABLE OF
PRODUCING STRONG GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED
AT THIS TIME.

In the hours before

Special weather statement, Jun 11, 1:33 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
133 PM CDT WED JUN 11 2008

MSZ075-076-111900-
PERRY-GREENE-
133 PM CDT WED JUN 11 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER PERRY AND GREENE
COUNTIES...

AT 133 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTHWEST OF AVERA...MOVING NORTHWEST AT 8 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
AVERA...BOTHWELL AND SAND HILL THROUGH 200 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES...AND WIND GUSTS AROUND 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
PERSONS IN OUTDOOR ACTIVITIES NEAR THIS THUNDERSTORM SEEK SHELTER IN
A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN
A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Jun 11, 2:20 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
220 PM CDT WED JUN 11 2008

MSZ067-111945-
WAYNE-
220 PM CDT WED JUN 11 2008

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHWESTERN WAYNE
COUNTY...

AT 220 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF MULBERRY
TO 4 MILES EAST OF MULBERRY...MOVING NORTHWEST AT 8 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
STRENGTHFORD THROUGH 245 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
PERSONS IN OUTDOOR ACTIVITIES NEAR THESE STORMS SHOULD SEEK SAFE
SHELTER IN A HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER
AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Jun 11, 2:33 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
233 PM CDT WED JUN 11 2008

ALZ062-064-112015-
UPPER BALDWIN-LOWER BALDWIN-
INCLUDING THE CITIES OF...BAY MINETTE...
233 PM CDT WED JUN 11 2008

...SCATTERED STRONG THUNDERSTORMS ARE BEING DETECTED OVER BALDWIN
COUNTY...

AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL CLUSTERS OF THUNDERSTORMS DEVELOPING FROM BAY MINETTE
SOUTHWARD TO JUST NORTH OF ROBERTSDALE.  THE STRONGEST STORM WAS
INDICATED 3 MILES NORTH OF LOXLEY...MOVING NORTH AT 8 MPH.

THE STRONGER THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...STEELWOOD...STAPLETON AND WHITEHOUSE FORKS THROUGH 315 PM
CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS AROUND 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
PERSONS IN OUTDOOR ACTIVITIES NEAR THESE STORMS SHOULD SEEK SAFE
SHELTER IN A HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER
AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Jun 11, 2:39 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CDT WED JUN 11 2008

ALZ054-055-112015-
MONROE-WILCOX-
239 PM CDT WED JUN 11 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER EXTREME NORTHERN
MONROE AND SOUTHERN WILCOX COUNTIES...

AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHESTNUT...MOVING NORTHWEST AT 8 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FATAMA...VREDENBURGH AND BELLVIEW THROUGH 315 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN
A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:16 PM CDTSpecial Marine WarningMOB29 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.